Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 10:03:27 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 642882
  • Total Topics: 48907
  • Online Today: 221
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Skin rash question  (Read 1396 times)

0 Members and 1 Guest are viewing this topic.

Offline aliveinla

  • Member
  • Posts: 247
Skin rash question
« on: November 23, 2009, 11:14:27 PM »
As of yesterday I wasn't on meds.

Yesterday morning after gym, saw lots of red dots on my inner thigh. Coming home I took a nap then found them went away. In the evening lying in bed watching TV, I felt itchy around my belly area then i turned on the light, saw rash all over, neck down, back, butt. It's the first time in my life that I had rashes like this. I was scared, thought it's shingles, because my CD4 might be lower than 350 by now. I did get the presciption from my doc last month. So I went to pharmacy and got my first bottle of Atripla and took one pill and went to bed. Was planning to start meds after the holidays but this thing scared me to quick action.

This morning I felt real dizzy but thought that's normal side effects of Atripla and think it should go away in a few days. The rashes stopped itching and became less visible during the day. It's evening now, I think they came back and I feel itchy again.

Searching this forum, I only saw people talking about Atripla rash, as side effect. But my rash came before Atripla. Then I googled, and thought it must be HIV rash. Can't be shingles, I guess, because I never had chickenpox, and my rash isn't painful.

I know my doctor should explain this easily but he only works one day in a week so not sure whether I can see him this week and I am really scared. If any of you had similar experience, please do share with me.
4/24/07: Last tested Neg
1/22/08: First tested Poz
1/30/08: CD4 393; 28%; VL: 44k
3/18/08: CD4 218; 26%; VL: 222K
4/24/08: CD4 402; 26%; VL: lab forgot
7/22/08: CD4 405; 25%; VL: 6,780
10/15/08: CD4 340, 26%; VL: N/A
2/4/09: CD4 394, 26%; VL: N/A
Jun 09: CD4 300, 25%; VL: 4000
Oct 09: CD4 324, 23%, VL: 10K
11/22/09: started Atripla
11/20/11: CD4 405; VL: UD

Offline StacheBC

  • Member
  • Posts: 266
  • Hello
Re: Skin rash question
« Reply #1 on: November 23, 2009, 11:58:48 PM »
The rash doesn't seem related to you starting to take Atripla... , so you shouldn't expect Atripla to make your rash go away either.
I think it's a good thing that you did start treatment (personal opinion looking at your numbers), rash or no rash.

 But what you need is for a doctor to take a look at your current rash and see if they can make a diagnosis. If your doctor isn't available for a while and he/she doesn't have someone that fills in for them, go to the emergency... 
Don't be scared... get it looked after...

Wishing you well and please keep us posted.

Offline aliveinla

  • Member
  • Posts: 247
Re: Skin rash question
« Reply #2 on: November 24, 2009, 09:49:06 AM »
thanks Stache! Was planning to see doc today last night. Waking up this morning, rash disappeared. Hopefully they don't come back in the evening. Starting to wonder maybe i used the wrong laundry detergent. 2nd morning on Atriple, still a little light headed but better than 1st morning and I even have some stomach for breakfast.
4/24/07: Last tested Neg
1/22/08: First tested Poz
1/30/08: CD4 393; 28%; VL: 44k
3/18/08: CD4 218; 26%; VL: 222K
4/24/08: CD4 402; 26%; VL: lab forgot
7/22/08: CD4 405; 25%; VL: 6,780
10/15/08: CD4 340, 26%; VL: N/A
2/4/09: CD4 394, 26%; VL: N/A
Jun 09: CD4 300, 25%; VL: 4000
Oct 09: CD4 324, 23%, VL: 10K
11/22/09: started Atripla
11/20/11: CD4 405; VL: UD

Offline hotpuppy

  • Member
  • Posts: 555
Re: Skin rash question
« Reply #3 on: November 26, 2009, 10:10:30 PM »
Congrats on starting meds.  That's a good thing to do.  Make sure to take them every day and get into a routine of taking your meds. 

If needed, set a reminder.  Gmail can be made to send you a text message via it's calendar feature.... be particularly careful when you change your routine so you don't miss a dose.  Atripla is not very forgiiving if you miss doses often.

Have your doc check the rash out.  It could be something as simple as heat rash from working out or something nasty like syphillis.  Syphillis can be cured with a few shots.  It is important, but not lethal as long as you get it treated.  No, I don't think that is what you have either. 

If you have a camera or camera phone, take a picture of the rash so your doc can see it.  That way, if it has resolved by the time you  can see him he can still see what you saw. 

Relax.  Stress is bad for your body and it has a way of getting back at you when you are stressed.
Don't obsess over the wrong things.  Life isn't about your numbers, it isn't about this forum, it isn't about someone's opinion.  It's about getting out there and enjoying it.   I am a person with HIV - not the other way around.

Offline aliveinla

  • Member
  • Posts: 247
Re: Skin rash question
« Reply #4 on: December 05, 2009, 08:46:54 PM »
Thanks hot. I've been taking my meds daily and all the side effects seem to have gone. Rash has never come back either. Should not be syphilis--Had no sex other than with myself since my last blood test... And I had syphilis before so I kinda knew what it is like...

Flying to Taiwan for work in about a week, it's going to be my first int'l travel after starting meds, so I am just a little stressed but it should work out fine... hopefully.

Congrats on starting meds.  That's a good thing to do.  Make sure to take them every day and get into a routine of taking your meds. 

If needed, set a reminder.  Gmail can be made to send you a text message via it's calendar feature.... be particularly careful when you change your routine so you don't miss a dose.  Atripla is not very forgiiving if you miss doses often.

Have your doc check the rash out.  It could be something as simple as heat rash from working out or something nasty like syphillis.  Syphillis can be cured with a few shots.  It is important, but not lethal as long as you get it treated.  No, I don't think that is what you have either. 

If you have a camera or camera phone, take a picture of the rash so your doc can see it.  That way, if it has resolved by the time you  can see him he can still see what you saw. 

Relax.  Stress is bad for your body and it has a way of getting back at you when you are stressed.
4/24/07: Last tested Neg
1/22/08: First tested Poz
1/30/08: CD4 393; 28%; VL: 44k
3/18/08: CD4 218; 26%; VL: 222K
4/24/08: CD4 402; 26%; VL: lab forgot
7/22/08: CD4 405; 25%; VL: 6,780
10/15/08: CD4 340, 26%; VL: N/A
2/4/09: CD4 394, 26%; VL: N/A
Jun 09: CD4 300, 25%; VL: 4000
Oct 09: CD4 324, 23%, VL: 10K
11/22/09: started Atripla
11/20/11: CD4 405; VL: UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.